Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 255, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2012, 4:00 PM CDT for Clark County, Pike County, Arkansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2012, 4:00 PM CDT (21:00 UTC)
- Expired
- Jul 20, 2012, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:10 PM CDT | TSTM WND DMG | 3 Nw Okolona, AR | TREE DOWN ACROSS OKOLONA ROAD ABOUT 3 MILES NORTHWEST OF OKOLONA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695
WUUS54 KLZK 202100
SVRLZK
ARC019-109-202145-
/O.NEW.KLZK.SV.W.0255.120720T2100Z-120720T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT FRI JUL 20 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN PIKE COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 445 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF OKOLONA...
AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
OKOLONA... HALFWAY... DELIGHT...
BURTSELL... ANTOINE... SMYRNA...
PINEY GROVE... PIKE JUNCTION... MEEKS SETTLEMENT...
LOVE CREEK... HARETOWN... GRAYSONIA...
CLEAR SPRING... BOWEN... BOSWELL LAKE...
BETHEL...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 54 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3385 9331 3390 9331 3395 9337 3394 9342
3396 9347 3394 9350 3394 9352 3413 9352
3413 9330 3382 9323 3382 9326
TIME...MOT...LOC 2100Z 357DEG 7KT 3403 9339
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:40 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 20, 2:40 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT FRI JUL 20 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT IF YOU WANT A BREAK FROM HIGH HEAT INDEX VALUES...YOU/RE IN LUCK. HOWEVER...IF YOU WANT A BREAK FROM NEAR TRIPLE-DIGIT TEMPERATURES... WELL...YOU/RE OUT OF LUCK. SURFACE DATA SHOWING A STALLED FRONTAL BOUNDARY OVER SOUTHERN ARKANSAS. DRY AIR BEHIND THE FRONT HAS ALLOWED THINGS TO MIX OUT QUITE A BIT...RESULTING IN TEMPERATURES FROM 105 TO NEAR 110 IN MUCH OF WESTERN AND CENTRAL ARKANSAS. ISOLATED SHOWERS/STORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON AND TONIGHT...PRIMARILY NEAR AND TO THE SOUTH OF THE AFOREMENTIONED FRONTAL BOUNDARY. AS IS THE CASE ON THESE TYPES OF DAYS...ANY STORMS THAT DEVELOP COULD BRIEFLY BECOME STRONG TO SEVERE...HOWEVER COVERAGE SHOULD REMAIN ISOLATED. FRONT WILL WASH OUT OVER SOUTHERN ARKANSAS. HOWEVER...THERE WILL BE A CONTINUED SLIGHT CHANCE OF DIURNALLY-DRIVEN CONVECTION NEAR THE REMNANTS IN THE NEXT FEW DAYS...AS WEAK DISTURBANCES MOVE THROUGH THE REGION ON THE PERIPHERY OF THE UPPER RIDGE CENTERED OVER THE PLAINS. TEMPERATURES WILL BE SLIGHTLY COOLER THE NEXT FEW DAYS...WITH HIGHS PEAKING NEAR 100...AND LOWS REMAINING IN THE 70S. MAXIMUM HEAT INDEX VALUES SHOULD REMAIN BELOW 105...THOUGH A FEW LOCATIONS MAY TEETER NEAR THAT. HOWEVER...AT THIS TIME...IT LOOKS AS THOUGH WE CAN ALLOW THE CURRENT HEAT ADVISORY TO EXPIRE. BY NEXT WEEK...TEMPERATURES WILL WARM AGAIN...WITH HUMIDITY INCREASING AS WELL. && .LONG TERM...TUESDAY THROUGH FRIDAY THE CENTER OF THE UPPER LEVEL RIDGE WILL BE IN PLACE ACROSS THE CENTRAL CONUS AT THE START OF THE LONG TERM. HOWEVER...THIS UPPER RIDGE WILL BEGIN TO FLATTEN...WITH THE CENTER OF THE RIDGE DROPPING SE OVER THE SERN CONUS BY LATE NEXT WEEK. EVEN WITH A SLIGHT SHIFT IN THE LOCATION OF THIS UPPER RIDGE...AR WILL REMAIN UNDER INFLUENCE OF THIS FEATURE FOR THE MAJORITY OF THE LONG TERM PERIOD. MAINLY ONLY ISOLATED DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE EACH AFTERNOON. TEMPS WILL CONTINUE ABOVE NORMAL...WITH HIGHS GENERALLY AROUND 100...AND LOWS IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 97 73 99 / 10 10 10 10 CAMDEN AR 77 99 78 96 / 30 20 10 20 HARRISON AR 69 96 70 100 / 10 10 10 10 HOT SPRINGS AR 77 100 76 98 / 20 10 10 10 LITTLE ROCK AR 76 98 76 99 / 20 10 10 10 MONTICELLO AR 77 97 76 96 / 30 20 10 20 MOUNT IDA AR 72 98 75 97 / 20 10 10 10 MOUNTAIN HOME AR 68 97 68 101 / 10 10 10 10 NEWPORT AR 70 97 73 98 / 10 10 10 10 PINE BLUFF AR 75 97 76 95 / 20 10 10 20 RUSSELLVILLE AR 73 101 75 100 / 10 10 10 10 SEARCY AR 73 96 73 96 / 10 10 10 10 STUTTGART AR 73 96 76 96 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, Jul 20, 5:00 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 20 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK FRONTAL BOUNDARY...LOCATED ALONG THE ARKANSAS AND MISSOURI BORDER THIS MORNING...WILL SLOWLY DROP SOUTHWARD DURING THE NEXT TWENTY FOUR HOURS. THIS FRONT...IN COMBINATION WITH OUTFLOW BOUNDARIES FROM THURSDAYS ACTIVITY...WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS STARTING LATE THIS MORNING. THE BEST CHANCE OF SEEING PRECIPITATION WILL BE OVER THE SOUTHERN HALF OF THE AREA. SOME OF THESE STORMS COULD BECOME BRIEFLY SEVERE DURING THE AFTERNOON HOURS ON FRIDAY...WITH DAMAGING WINDS THE MAIN THREAT. ANOTHER SCORCHING DAY IS IN THE FORECAST ACROSS THE REGION AS UPPER LEVEL HIGH PRESSURE CONTINUES TO DOMINATE. IN SPITE OF THE WEAK FRONTAL BOUNDARY MOVING THROUGH...TEMPERATURES WILL STILL SURPASS THE CENTURY MARK JUST ABOUT EVERYWHERE ACROSS THE STATE. THESE HOT TEMPERATURES...WHEN COMBINED WITH ELEVATED HUMIDITY LEVELS...WILL PRODUCE HEAT INDICES IN EXCESS OF 105 DEGREES. SOME AREAS WILL SEE HEAT INDICES OVER 110 DEGREES. A HIGH WILDFIRE DANGER CONTINUES DUE TO DROUGHT CONDITIONS AND DRY VEGETATION. MOST COUNTIES HAVE BURN BANS IN PLACE. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY SOMEWHAT DRIER AIR WILL FILTER INTO THE STATE FROM THE NORTH BEHIND THE AFOREMENTIONED FRONTAL BOUNDARY. THIS WILL LIMIT THE POTENTIAL FOR AFTERNOON SHOWERS AND THUNDERSTORMS FOR A GOOD PORTION OF THE STATE THIS WEEKEND. HOWEVER...PORTIONS OF SOUTHERN ARKANSAS WILL REMAIN IN HIGHER MOISTURE...WITH AFTERNOON ISOLATED SHOWERS AND THUNDERSTORM MORE POSSIBLE. THE OPPRESSIVE HEAT WILL CONTINUE TO BE A SIGNIFICANT THREAT THROUGH EARLY NEXT WEEK AS TEMPERATURES HOVER AROUND 100 DEGREES. HEAT INDICES WILL RANGE FROM 100 TO 110 THIS WEEKEND...WITH THE HIGHEST VALUES ACROSS THE SOUTHERN SECTIONS OF THE STATE WHERE HIGHER HUMIDITY LEVELS WILL REMAIN. THE WILDFIRE DANGER WILL CONTINUE TO BE A CONCERN AS HOT AND DRY CONDITIONS ALONG WITH DROUGHT CONDITIONS AND DRY VEGETATION CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:35 PM CDT | Special Weather Statement | LZK | Pulaski | 30 min |
| Jul 19, 7:44 PM CDT | Special Weather Statement | LZK | Saline | 46 min |
| Jul 19, 8:01 PM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Jul 19, 8:28 PM CDT | Special Weather Statement | LZK | Saline | 47 min |
| Jul 19, 11:21 PM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Jul 19, 11:33 PM CDT | Special Weather Statement | LZK | Ouachita | 47 min |
| Jul 20, 12:00 AM CDT | Special Weather Statement | LZK | Newton | 45 min |
| Jul 20, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 33 min |
| Jul 20, 5:14 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 31 min |
| Jul 20, 6:08 PM CDT | Special Weather Statement | LZK | Calhoun | 42 min |
| Jul 20, 6:49 PM CDT | Special Weather Statement | LZK | Ouachita | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.